<?xml version="1.0" encoding="UTF-8"?>
<article article-type="Research Article">
  <front>
    <journal-meta>
      <journal-id journal-id-type="publisher">journal-of-discrete-mathematical-sciences-and-cryptography</journal-id>
      <journal-title-group>
        <journal-title>Journal of Discrete Mathematical Sciences and Cryptography</journal-title>
      </journal-title-group>
      <issn publication-format="electronic">2169-0065</issn>
      <issn publication-format="print">0972-0529</issn>
      <publisher>
        <publisher-name>Taru Publications</publisher-name>
      </publisher>
    </journal-meta>
    <article-meta>
      <article-id pub-id-type="doi">10.47974/JDMSC-1918</article-id>
      <title-group>
        <article-title>General Sombor index of graphs and trees</article-title>
      </title-group>
      <contrib-group>
        <contrib contrib-type="author">
          <name>
            <surname>Das</surname>
            <given-names>Kinkar Chandra</given-names>
          </name>
          <aff>Department of Mathematics, 2066 Seobu-ro, Jangan-gu, Sungkyunkwan University, Suwon, Gyeonggi-do, 16419, Republic of Korea</aff>
        </contrib>
        <contrib contrib-type="author">
          <name>
            <surname>Imran</surname>
            <given-names>Muhammad</given-names>
          </name>
          <aff>Department of Mathematics and Natural Sciences, Prince Mohammad Bin Fahd University, Al Khobar, P. O. Box 1664, 31952, Saudi Arabia</aff>
        </contrib>
        <contrib contrib-type="author" corresp="yes">
          <name>
            <surname>Vetrík</surname>
            <given-names>Tomáš</given-names>
          </name>
          <aff>Department of Mathematics and Applied Mathematics, University of the Free State, Bloemfontein, P. O. Box 339, 9300, South Africa</aff>
        </contrib>
      </contrib-group>
      <volume>28</volume>
      <issue>1</issue>
      <fpage>101</fpage>
      <lpage>111</lpage>
      <pub-date date-type="pub">
        <day>28</day>
        <month>02</month>
        <year>2025</year>
      </pub-date>
      <abstract>
        <p>Topological indices such as the general Sombor index are studied because of their extensive applications. For c, g ∈ ℝ, the general Sombor index for a graph H is SOc,g(H) = ∑vw∈E(H) ([dH(v)]c +[dH(w)c])g, where E(H) is the set of edges of H, and dH(v) and dH(w) are the degrees of vertices v and w. Trees of given order with the largest SOc,g for c ≥ 1 and g &gt; 0, trees of given order with the smallest SOc,g for c ≥ 1 and g ≥ 1, bipartite graphs of prescribed matching number and order with the largest SOc,g for c ≥ 1 and g ≥ 0 are presented. We also obtain several corollaries including bounds for the classical Sombor index and forgotten index.</p>
      </abstract>
      <kwd-group>
        <kwd>Sombor index</kwd>
        <kwd>Tree</kwd>
        <kwd>Degree</kwd>
      </kwd-group>
      <custom-meta-group>
        <custom-meta>
          <meta-name>access</meta-name>
          <meta-value>open</meta-value>
        </custom-meta>
        <custom-meta>
          <meta-name>retracted</meta-name>
          <meta-value>no</meta-value>
        </custom-meta>
      </custom-meta-group>
    </article-meta>
  </front>
</article>
